MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383512
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
End users reported a black film on the needles.Customer responded on 29-jan date of event: 01/22/2026.No patient harm as we saw the black substance on the needle and did not use.Acquired needles from a different lot number to use in department.
 
Additional Manufacturer Narrative
The complaint of black material on the external surface of the iv catheter tubing was confirmed, and the cause was determined to be manufacturing related.Two photographs and eight 22g nexiva iv catheters were provided for investigation.Six samples were received in sealed unit packaging.A microscopic examination revealed black material on the external surface of four iv catheters.Since two of the affected units were received in sealed packaging, the complaint was determined to be manufacturing related.There were no other similar complaints from the implicated lot.The appropriate manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
 
Event or Problem Description
No new information.

Brand Name
NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24248017
Report Number1710034-2026-00094
Device Sequence Number21230819
Product Code FOZ
UDI-Device Identifier00382903835126
UDI-Public(01)00382903835126(11)250925(17)280831(10)5268363
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383512
Device Lot Number5268363
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown